Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 

 

Existence of minimal models for varieties of log general type II


Authors: Christopher D. Hacon and James McKernan
Journal: J. Amer. Math. Soc. 23 (2010), 469-490
MSC (2010): Primary 14E30
Published electronically: November 13, 2009
MathSciNet review: 2601040
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Assuming finite generation in dimension $ n-1$, we prove that pl-flips exist in dimension $ n$.


References [Enhancements On Off] (What's this?)

  • 1. F. Ambro, Restrictions of log canonical algebras of general type, J. Math. Sci. Univ. Tokyo 13 (2006), no. 3, 409-437. MR 2284409 (2007m:14015)
  • 2. C. Birkar, P. Cascini, C. Hacon, and J. McKernan, Existence of minimal models for varieties of log general type. J. Amer. Math. Soc., posted on November 13, 2009, PII: S 0894-0347(09)00649-3.
  • 3. A. Corti, $ 3$-fold flips after Shokurov, Flips for 3-folds and 4-folds (Alessio Corti, ed.), Oxford University Press, 2007, pp. 18-48. MR 2359340
  • 4. L. Ein, R. Lazarsfeld, M. Mustaţă, M. Nakamaye, and M. Popa, Asymptotic invariants of base loci, Ann. Inst. Fourier (Grenoble) 56 (2006), no. 6, 1701-1734. MR 2282673 (2007m:14008)
  • 5. C. Hacon and J. McKernan, Boundedness of pluricanonical maps of varieties of general type, Invent. Math. 166 (2006), no. 1, 1-25. MR 2242631 (2007e:14022)
  • 6. -, Extension theorems and the existence of flips, Flips for 3-folds and 4-folds (Alessio Corti, ed.), Oxford University Press, 2007, pp. 79-100. MR 2352762 (2008j:14031)
  • 7. Y. Kawamata, On the extension problem of pluricanonical forms, Algebraic geometry: Hirzebruch 70 (Warsaw, 1998), Contemp. Math., vol. 241, Amer. Math. Soc., Providence, RI, 1999, pp. 193-207. MR 1718145 (2000i:14053)
  • 8. J. Kollár and S. Mori, Birational geometry of algebraic varieties, Cambridge Tracts in Mathematics, vol. 134, Cambridge University Press, 1998. MR 1658959 (2000b:14018)
  • 9. R. Lazarsfeld, Positivity in algebraic geometry. I, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], vol. 48, Springer-Verlag, Berlin, 2004, Classical setting: Line bundles and linear series. MR 2095471 (2005k:14001a)
  • 10. -, Positivity in algebraic geometry. II, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], vol. 49, Springer-Verlag, Berlin, 2004, Positivity for vector bundles, and multiplier ideals. MR 2095472 (2005k:14001b)
  • 11. N. Nakayama, Zariski-decomposition and abundance, MSJ Memoirs, vol. 14, Mathematical Society of Japan, Tokyo, 2004. MR 2104208 (2005h:14015)
  • 12. V. V. Shokurov, Prelimiting flips, Proc. Steklov Inst. of Math. 240 (2003), 82-219. MR 1993750 (2004k:14024)
  • 13. Y-T. Siu, A General Non-Vanishing Theorem and an Analytic Proof of the Finite Generation of the Canonical Ring. arXiv:math.AG/0610740
  • 14. -, Invariance of plurigenera, Invent. Math. 134 (1998), no. 3, 661-673. MR 1660941 (99i:32035)
  • 15. E. Szabó, Divisorial log terminal singularities, J. Math. Sci. Univ. Tokyo 1 (1994), no. 3, 631-639. MR 1322695 (96f:14019)
  • 16. S. Takayama, Pluricanonical systems on algebraic varieties of general type, Invent. Math. 165 (2006), no. 3, 551-587. MR 2242627 (2007m:14014)
  • 17. H. Tsuji, Pluricanonical systems of projective varieties of general type. arXiv:math.AG/ 9909021

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 14E30

Retrieve articles in all journals with MSC (2010): 14E30


Additional Information

Christopher D. Hacon
Affiliation: Department of Mathematics, University of Utah, 155 South 1400 East, JWB 233, Salt Lake City, Utah 84112
Email: hacon@math.utah.edu

James McKernan
Affiliation: Department of Mathematics, University of California at Santa Barbara, Santa Barbara, California 93106 and Department of Mathematics, MIT, 77 Massachusetts Avenue, Cambridge, Massachusetts 02139
Email: mckernan@math.ucsb.edu, mckernan@math.mit.edu

DOI: https://doi.org/10.1090/S0894-0347-09-00651-1
Received by editor(s): August 13, 2008
Published electronically: November 13, 2009
Additional Notes: The first author was partially supported by NSF research grant no. 0456363 and an AMS Centennial fellowship.
The second author was partially supported by NSA grant no. H98230-06-1-0059 and NSF grant no. 0701101
The authors would like to thank F. Ambro, C. Birkar, P. Cascini, J. A. Chen, A. Corti, O. Fujino, S. Keel, J. Kollár and the referee for valuable suggestions.
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.